Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


WHATS UP WITH MY MOUTH
Mar 10, 2002

HI. PLease help. 2 questions. My first question is that I have a grainy texture feeling all throughout my mouth , I dont see any white spots or hairy lekoplakia(sp), but I have this weird grainy feeling. I have asked my Dr. who didn't see anything, but the feeling is very very odd...gritty.....my Cd4 count is 400 and my viral load is really hight still I just started treatement on Viramune, Epivir & Viread. Whats up with my mouth.....any ideas? I have had NO side effects from my new treatment so far I have been on it 2 months. I did notice my mouth really got worse after I ate Ice cream one day (but I have never had any type of dairy problem in the past) I also took Allegra for a few days - but never experienced any type of reaction before. Also, I definitely know I became positive @ 18 months ago. Why are my T-cells so low? I was tested 18 months ago and was negative...I keep asking my Doctor this but he doesnt want me to worry about it, but I cant stop worrying...please advise. thank you for your work.

Response from Dr. Feinberg

You might want to see a dentist or oral surgeon familiar with HIV disease to find out what this gritty feeling is due to-- I can't tell from your description, and mouth problems are best seen rather than described.

There is a wide range of responses to HIV infection; some people progress very slowly, and others more quickly in terms of the rate of CD4 cell loss and viral load. It may be due to the strain of virus you acquired and/or how your immune system is constructed-- everyone's is different. Take your meds faithfully and see what happens. I'm not sure I would have suggested the combination you're on to someone with a very high viral load, but you may do fine on these meds. Good luck!


Previous
PLEASE ANSWER - EMERGENCY - OESOPHAGUS...
Next
Oral Hairy Leukoplakia

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement